C-diff is clostridium dificile, a bacteria that causes "opportunistic" infections. IBD-ers get it more commonly because UC can kill off the normal bacteria in your colon, and c. diff can move in. It causes severe watery diarrhea, cramping and fever. Because antibiotics also kill off intestinal bacteria, they can make you more susceptible also.
I don't refuse antibiotics. I do make sure that all my doctors know I have UC, but then I've always been cautious about
taking antibiotics if they aren't really needed because of the resistance issue. When I do need abx, I negotiate what kind I'll take. If possible, I try to use Azithromycin because it is only a five-day course so has less opportunity to make me sick.
I also double up on my probiotics when on abx. Be sure to take them at least 2 hours after and 4 hours before a dose of antibiotics.
Moderate to severe left-sided UC diagnosed 2001.
Flared for 5 years, finally in remission with Remicade since March 2006.
Avascular necrosis in both shoulders is my "forever" gift from steroids.
Colazal, Remicade, Nature's Way Primadophilus Reuteri.
"My life is an ongoing medical adventure"